Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Prescribed Paxidep and Lonzep for anxiety. Low resting pulse after taking Lonazep. What to do?

Doctor i was detected with anxiety and my prescribed me paxidep cr 12.5,betacap tr40 and lonzep md 0.25,i started taking these meds but a few days back i noticed my resting pulse too low ranging from 48-59,and my systolic varies from 137-150 and diastolic 77-86,i take a lonazep and it comes down to 137 or 136 and from yesterday morning i have stopped taking my medicine,im only taking lonazep sos purposes or to lower bp ,im 19 years old and ive been taking my meds for nearly a month.
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dear Concerned.,
Thanks for writing to us.
The medicines prescribed by your Psychiatryst are for treating your "Depressive Neurosis" with antidepressants , beta blockers and anxiolytics.
The side effect of antidepressant (selective serotonin re uptake inhibitor)being dryness of mouth/insomnia/dizziness and the same dosage is gradually increased to reduce the side effects and also to obtain the desired levels of Serotonin in the brain so that the depression of an individual gets cured by pharmaco therapy.
Betacap TR 40 by its beta blocker effects on the heart produces reduced heart rate and also reduces BP.The effects of anxiety include Tachycardia and irregularly raised BP, the reduction of same is being achieved by sympatholytic action of B-Blockers. As you get used to the heart rate produced over a period of time,there will not be any lifethreat with the same pulse rate. If you feel weak, kindly take plenty of oral fluids/electrolytes/fruitjuice with a pinch of salt /tender coconut water in addition so that this side effect can be reduced.
If your BP is 137/77 mm Hg , this need not produce any worry at all as this falls within the normal range for you at your age.
kindly consult your Psychiatryst before abruptly stopping any of these medicines as the rebound effect of relapse of depression/anxiety will have to be dealt with by him only.
Please request the specialist for a detailed Psychoanalysis and Psychotherapy as your condition seems to be more of a Mood disorder which can be corrected by knowing the root cause/basic pathology and then solving them step by step.
wishing you a speedy recovery.,
Best Regards.,
Dr Lt Cdr ASN Bhushan.,
Answered: Fri, 7 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor